Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Melbourne, FL

May 6, 2007Martin County, Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2007, 5:46 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 5:46 PM EDT (21:46 UTC)
Expired
May 6, 2007, 6:37 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:09 PM EDTHAIL 1Indiantown, FLMARTIN CO. SHERIFF INDIANTOWN SUBSTATION REPORTED QUARTER SIZE HAIL ON THE PORT MAYACA BRIDGE. LOTS OF DEBRIS ON SR 76 BETWEEN 609 AND 710 INCLUDING 6 INCH DIAMETER TREE LIMBS. LIVE POWER LINE DOWN ON 710 NEAR INDIANTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 062149
SVRMLB
FLC085-093-111-062245-
/O.NEW.KMLB.SV.W.0025.070506T2146Z-070506T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARTIN COUNTY IN FLORIDA.
  OKEECHOBEE COUNTY IN FLORIDA.
  SOUTHWESTERN ST. LUCIE COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF INDIANTOWN...OR ABOUT 12 MILES NORTH OF PORT    
  MAYACA...AND MOVING SOUTH AT 20 MPH. OTHER SEVERE STORMS ARE       
  DEVELOPING OVER OKEECHOBEE COUNTY NEAR BASINGER AND OKEECHOBEE     
  CITY. 

* THE STORMS WILL MOVE SOUTH TOWARD OKEECHOBEE LAKE AND INDIANTOWN. 

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
      2731 8056

$$

KELLY
2 follow-up statements
000 
WWUS52 KMLB 062159
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT SUN MAY 6 2007

FLC111-062207-
/O.CAN.KMLB.SV.W.0025.000000T0000Z-070506T2245Z/
ST. LUCIE FL-
557 PM EDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST ST. LUCIE COUNTY IS 
CANCELLED...

LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
      2725 8062

$$

FLC085-093-062245-
/O.CON.KMLB.SV.W.0025.000000T0000Z-070506T2245Z/
OKEECHOBEE FL-MARTIN FL-
557 PM EDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN MARTIN AND OKEECHOBEE COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES NORTHWEST OF INDIANTOWN...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF MARTIN COUNTY. OTHER STRONG STORMS OVER WESTERN OKEECHOBEE COUNTY 
NEAR THE KISSIMMEE RIVER HAVE THE POTENTIAL TO BECOME SEVERE. 

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THE STORM OVER WESTERN MARTIN 
COUNTY. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
      2725 8062

$$

KELLY
000 
WWUS52 KMLB 062237
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT SUN MAY 6 2007

FLC085-093-062245-
/O.CAN.KMLB.SV.W.0025.000000T0000Z-070506T2245Z/
OKEECHOBEE FL-MARTIN FL-
635 PM EDT SUN MAY 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARTIN AND OKEECHOBEE
COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING OVER WESTERN MARTIN COUNTY HAD WEAKENED 
AND EXITED THE WARNING AREA...THUS THE WARNING HAS BEEN CANCELLED. 
THE STORMS OVER WESTERN AND SOUTHERN OKEECHOBEE COUNTY HAVE ALSO 
WEAKENED AND SHIFTED SOUTH.

LAT...LON 2765 8106 2758 8126 2688 8065 2698 8031
      2725 8062

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:15 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 6, 2:15 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN MAY 6 2007

.DISCUSSION...

THIS AFTERNOON...SYNOPTIC AND MESOSCALE INGREDIENTS ARE IN PLACE FOR
A SIGNIFICANT SEVERE WEATHER EVENT. SEE LATEST STATEMENTS FROM THE
SPC FOR AN IN-DEPTH ANALYSIS. CONVECTIVE PARAMETERS CONTINUE TO
POINT TO LARGE HAIL AS THE BIGGEST THREAT. HOWEVER...STRONG WINDS IN
EXCESS OF 50 MPH ALONG WITH AN ISOLATED TORNADO ARE ALSO POSSIBLE.

TONIGHT...LATEST GFS/NAM-WRF NOT AS INTENSE WITH THE CYCLOGENESIS
OVERNIGHT COMPARED TO PREVIOUS RUNS...THOUGH END RESULT ACROSS OUR
AREA WILL BE THE SAME. BACK-DOOR FRONTAL BOUNDARY EXTENDING FROM
THE LOW WILL SLIDE SOUTHWARD THROUGH THE FORECAST AREA. ATMOSPHERE
WILL DRY OUT FROM NORTH TO SOUTH AS THE UPPER LOW EAST OF NC DIVES
SOUTHWARD. IT WILL BECOME DOWNRIGHT WINDY THIS EVENING AS
NORTHEASTERLY WINDS REACH AS HIGH AS 20-25 MPH ALONG THE IMMEDIATE
COAST. LAKE WIND ADVISORY IS NOT REALLY APPROPRIATE FOR THE
NIGHTTIME PERIOD AND HAVE INSTEAD OPTED TO ISSUE A WIND ADVISORY FOR
VOLUSIA AND BREVARD.

&&

MONDAY THROUGH WEDNESDAY...STRONG COASTAL LOW DEEPENS AND MOVES
CLOSER TO FLORIDA MONDAY AND TUESDAY BEFORE MOVING BACK NORTH TOWARD
CAROLINAS COAST. THIS WILL BE A MAJOR MARINE EVENT AND HIGH SURF
ADVISORY WILL BE IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING.  BREEZY CONDITIONS ALONG THE COAST THROUGH THE PERIOD WITH
STRONG GUSTY WINDS IN THE AFTERNOONS INLAND. WIND ADVISORIES FOR
COASTAL VOLUSIA AND BREVARD COUNTIES ON MONDAY MAY NEED TO BE
EXPANDED OR CONTINUED IN TUESDAY. WE WILL BE ON THE DRY SIDE
OF THE LOW MONDAY SO CHANCES OF RAIN ARE MINIMAL EXPECT OVER THE
COASTAL WATERS. SCATTERED RAIN SHOWERS WITH THE LOW FROM LATE MONDAY
THROUGH EARLY WEDNESDAY THEN IMPROVING CONDITIONS AS LOW BEGINS TO
LOSE ITS GRIP ON THE AREA.

THURSDAY THROUGH SUNDAY...MODELS WEAKEN COASTAL LOW DRAMATICALLY AND
IT SETTLES OVER GENERAL FLORIDA AREA AS A BROAD WEAK LOW. MODERATE
SHALLOW MOISTURE SHOULD ALLOW FOR AT LEAST A CHANCE OF ISOLATED RW
TO CONTINUE THROUGH THE PERIOD.

&&

.AVIATION...
MOIST LOWER LEVELS WILL SUPPORT TEMPO IFR/MVFR CIGS IN SCATTERED
THUNDERSTORMS THIS AFTERNOON. MOIST ONSHORE FLOW BEHIND THE FRONT
WILL PRODUCE AREAS OF MVFR STRATOCU THIS EVENING...MAINLY ALONG THE
COAST. LOOKING AHEAD...STRONG WINDS (SUSTAINED 22-28 KT WITH HIGHER
GUSTS) WILL LIKELY HAVE A SIGNIFICANT IMPACT AROUND 18Z MON.

&&

.MARINE...
TONIGHT...CONDITIONS WILL RAPIDLY DETERIORATE THIS EVENING BEHIND
THE BACK-DOOR FRONTAL BOUNDARY. GFS CONTINUES TO SHOW STRONG SCA
WINDS AND FEEL BEST COURSE OF ACTION IS TO ISSUE A GALE WARNING FOR
THE NORTHERN OFFSHORE ZONE. OTHERWISE...EXPECT SCA WINDS WITH
OCCASIONAL GUSTS TO GALE FORCE.

MONDAY THROUGH WEDNESDAY...SEAS WILL BE BUILDING RAPIDLY MONDAY IN
RESPONSE TO DEEPENING COASTAL LOW. SEAS ARE EXPECTED TO BUILD TO
AROUND 20 FEET IN THE OFFSHORE WATERS DURING THE DAY TUESDAY AND
THEN BEGIN STEADILY SUBSIDING THROUGH WEDNESDAY. SMALL CRAFT
ADVISORY CONDITIONS SHOULD LAST THROUGH TUESDAY IN THE NEARSHORE
COASTAL WATERS WITH GALE CONDITIONS IN THE 20-60NM NORTHERN SEGMENT.
WEDNESDAY WILL BE A TRANSITION DAY AS THE INFLUENCE OF THE LOW
WANES.
THURSDAY THROUGH SUNDAY...MARINE CONDITIONS SHOULD REMAIN BELOW
HIGHLIGHT CRITERIA.

&&

.FIRE WEATHER...
MONDAY THROUGH THURSDAY...MIN RHS WILL BE IN THE 40S AND RED FLAG
CONDITIONS ARE NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  74  56  77 /  30   0  10  20
MCO  63  76  56  80 /  30   0  10  10
MLB  66  76  60  80 /  40   0  10  20
VRB  65  77  63  80 /  40   0  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 8 AM MONDAY TO 8 PM EDT TUESDAY FOR
     COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     SOUTHERN BREVARD-ST. LUCIE.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT MONDAY FOR
     COASTAL VOLUSIA-NORTHERN BREVARD-SOUTHERN BREVARD.

AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY
     FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20
     NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WATERS
FROM      FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 4 PM EDT TUESDAY FOR
     WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
     OFFSHORE.

     GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY FOR
     WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...HIRSCH
LONG TERM....HAGEMEYER
AVIATION...HIRSCH
Hazardous weather outlook, May 6, 9:17 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
917 AM EDT SUN MAY 6 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
071000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
917 AM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
CONTINUED COOL TEMPERATURES ALOFT WILL COMBINE WITH INCREASING
MOISTURE AND AN APPROACHING BACK DOOR COOL FRONT TO PRODUCE
SCATTERED LIGHTNING STORMS THIS AFTERNOON. STORMS WILL MOVE TOWARD
THE SOUTHEAST WITH THE HIGHEST COVERAGE AND MOST INTENSE
STORMS EXPECTED ALONG THE EAST COAST LATE THIS AFTERNOON. IN
ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...STRONG
TO SEVERE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND COIN SIZE
HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM.

...FLOOD IMPACT...
RECURRENT THUNDERSTORM ACTIVITY LATE THIS AFTERNOON MAY LEAD TO
LOCALIZED URBAN FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

...HIGH WIND IMPACT...
NORTHEAST WINDS WILL STRENGTHEN BY THIS EVENING. SUSTAINED WIND
SPEEDS WILL INCREASE TO AROUND 20 MPH WITH STRONGER GUSTS NEAR
THE EAST COAST TONIGHT.

...MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS MOVING SOUTHWARD ACROSS THE ATLANTIC WATERS HAVE THE
POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS AND LOCALLY ROUGH
SEAS. SPECIAL MARINE WARNINGS MAY BE REQUIRED DURING THE
AFTERNOON. IF YOU GET CAUGHT OFFSHORE...MAKE SURE ALL SAFETY GEAR
IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.

...WATERSPOUT IMPACT...
AN ISOLATED WATERSPOUT IS POSSIBLE IN THE STRONGEST CELLS.

...WIND AND SEA IMPACT...
STRENGTHENING NORTHEAST WINDS BEHIND THE FRONT WILL AFFECT EAST
CENTRAL FLORIDA AND THE ATLANTIC WATERS TONIGHT AND QUICKLY BUILD
SEAS TO HAZARDOUS LEVELS. WIND GUSTS TO GALE FORCE AND SEAS
BUILDING OVER 10 FEET TONIGHT WILL MAKE BOATING VERY HAZARDOUS FOR
SMALL CRAFT.

...FIRE WEATHER IMPACT...
THE COMBINATION OF VERY DRY VEGETATION AND THE POTENTIAL OF CLOUD
TO GROUND LIGHTNING STRIKES WILL RESULT IN A CONTINUATION OF THE
INCREASED FIRE DANGER ACROSS EAST CENTRAL FLORIDA TODAY.
STRENGHTENING NORTHEAST WINDS TONIGHT WILL PROMOTE THE RAPID
SPREAD OF ANY NEW OR EXISTING WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG NORTHEAST WINDS MONDAY WILL RESULT IN CONTINUED HAZARDOUS
BOATING CONDITIONS ON THE ATLANTIC WATERS...INTRACOASTAL WATERS
AND AREA LAKES. THE WINDS ON MONDAY WILL ALSO ENHANCE THE THREAT
FOR NEW OR EXISTING WILDFIRES TO RAPIDLY SPREAD. THE STRONG WINDS
AND A BUILDING NORTHEAST SWELL WILL ALSO PRODUCE ROUGH SURF
CONDITIONS AND INCREASE THE RIP CURRENT DANGER AT AREA BEACHES.
LARGE NORTHEAST SWELLS ARE EXPECTED TO KEEP BEACH AND BOATING
CONDITIONS HAZARDOUS THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

GLITTO/HIRSCH

In the hours before

Special weather statement, May 6, 3:49 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT SUN MAY 6 2007

FLZ047-062025-
SOUTHERN BREVARD COUNTY-
349 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER WEST VIERA MOVING SOUTH SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MELBOURNE...WEST
MELBOURNE AND PALM BAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORMS. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

VOLKMER
Local storm report, May 6, 4:18 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             PALM BAY                27.99N 80.66W
05/06/2007  M0.88 INCH       BREVARD            FL   TRAINED SPOTTER

            STORM SPOTTER REPORTED NICKEL SIZED HAIL.

&&

MRT
Local storm report, May 6, 4:29 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             ORLANDO                 28.50N 81.37W
05/06/2007  M0.75 INCH       ORANGE             FL   TRAINED SPOTTER

            STORM SPOTTER REPORTED PENNY SIZE HAIL.

&&

MRT
Special weather statement, May 6, 4:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT SUN MAY 6 2007

FLZ144-062110-
SOUTHERN LAKE COUNTY-
440 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES SOUTH OF CLERMONT.  THE STORM WAS MOVING SOUTH
AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH.HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

15
Local storm report, May 6, 5:02 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     BLUE CYPRESS LAKE       27.73N 80.75W
05/06/2007  M72 MPH          INDIAN RIVER       FL   TRAINED SPOTTER

            STORM SPOTTER AT MIDDLETON FISH CAMP RECORDED 72 MPH WIND
            GUST ON HOME WEATHER STATION, ALSO OBSERVED PEA SIZE HAIL
            AND FIVE INCH DIAMETER TREE SPLIT IN HALF.

&&

MRT
Local storm report, May 6, 5:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
537 PM EDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             OKEECHOBEE              27.24N 80.83W
05/06/2007  M0.75 INCH       OKEECHOBEE         FL   TRAINED SPOTTER

            STORM SPOTTER IN OKEECHOBEE OBSERVED PENNY SIZE HAIL.

&&

MRT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:14 AM EDTSpecial Marine WarningMLB2 hr
May 6, 11:13 AM EDTHigh Surf AdvisoryMLBVolusia65 hr
May 6, 2:02 PM EDTSpecial Marine WarningMLB118 min
May 6, 2:06 PM EDTWind AdvisoryMLBOrange, Osceola, Seminole, Volusia30 hr
May 6, 2:16 PM EDTSevere Thunderstorm WarningMLBVolusia59 min
May 6, 2:31 PM EDTSevere Thunderstorm WarningMLBOrange59 min
May 6, 2:58 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Seminole, Volusia62 min
May 6, 3:37 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole23 min
May 6, 4:00 PM EDTSevere Thunderstorm WarningMLBBrevard45 min
May 6, 4:20 PM EDTSevere Thunderstorm WarningMLBOrange32 min
May 6, 4:25 PM EDTSevere Thunderstorm WarningMLBIndian River65 min
May 6, 4:34 PM EDTSevere Thunderstorm WarningMLBOsceola56 min
May 6, 4:57 PM EDTSevere Thunderstorm WarningMLBOkeechobee63 min
May 6, 5:15 PM EDTTornado WarningMLBSaint Lucie45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.